MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER INFINITI VISION SYSTEM, ACCESSORY, ULTRASOUND HANDPIECE; UNIT, PHACOFRAGMENTATION

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER INFINITI VISION SYSTEM, ACCESSORY, ULTRASOUND HANDPIECE; UNIT, PHACOFRAGMENTATION
Catalog Number 8065750121
Medical Device Problem Codes Complete Blockage (1094); Failure to Deliver Energy (1211)
Health Effect - Clinical Code Corneal Edema (1791)
Date of Event 02/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A government agency reported that an ophthalmic phacoemulsification handpiece was blocked and there was no ultrasound.The patient was experienced with corneal edema and provided with corticosteroids (oral and para ocular injection) and anti inflammatory drugs.One week post operatively the vision was discovered and corneal edema subsided.
 
Additional Manufacturer Narrative
Additional information was provided in sections h.6 and h.10.The product under investigation is not a serviceable device.Therefore, a service record review was not performed.Specific product identifiers (serial number) were not provided and could not be determined at this time.However, all device history records are reviewed prior to product release to ensure the product was manufactured in compliance with the device master record and meets release criteria.A review for complaints reported against this serial number cannot be performed as the serial number is unknown.Based on the information obtained, the root cause of the reported event is inconclusive.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
INFINITI VISION SYSTEM, ACCESSORY, ULTRASOUND HANDPIECE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15975766
Report Number2028159-2022-01756
Device Sequence Number6960330
Product Code HQC
UDI-Device Identifier00380657501212
UDI-Public00380657501212
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K120912
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065750121
Device Lot NumberASKU
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/23/2022
Supplement Date Received by Manufacturer02/10/2023
Initial Report FDA Received Date12/14/2022
Supplement Report FDA Received Date03/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age65 YR
Patient SexFemale